Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
CWD Answers Archives

Review the entire archive according to the date it was posted.

CWD_Answers_Icon
August 5, 2004

Insulin Analogs, Other

advertisement
Question from New Jersey, USA:

I have had type 1 diabetes for seven years. No one in my family has it. I am a 25 year old male. I take three shots of Humalog daily and one shot of Lantus. About seven months ago, I began to get ingrown hairs on my neck, upper chest and beard line. I have also noticed weird scattered hair growths all over my body for a couple years now. My doctors says the ingrown infection is related to my hormones. I have been treating the infections with no improvement through a dermatologist. Can the insulin I take be affecting my hormones? If so, what type of insulin can I take that won’t cause these hormone changes in my body?

Answer:

From: DTeam Staff

It is unlikely that the insulin is the cause of this problem. Skin and hair abnormalities are found with diabetes, but I have not heard of this particular problem. There are other endocrine diseases that can cause hair and acne formation. I would discuss this with your physician and if you are not getting any answers, I would ask to be referred to a “university” hospital with research capabilities.

ABS